Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 6:55 AM CDT for Osage County, Tulsa County, Washington County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 6:55 AM CDT (11:55 UTC)
- Expired
- May 9, 1993, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Tulsa County, OK, Washington County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 091156 FFWTUL OKC107-037-111-113-143-147-091700- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 655 AM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...OKFUSKEE COUNTY IN NORTHEAST OKLAHOMA ...CREEK COUNTY...OKMULGEE COUNTY...OSAGE COUNTY...TULSA COUNTY ...WASHINGTON COUNTY THUNDERSTORMS WITH VERY HEAVY RAINS WERE MOVING INTO THE WARNED AREA THIS MORNING. THE GROUND IS SATURATED FROM RECENT HEAVY RAINS AND ADDITIONAL RAINFALL WILL RESULT IN FLASH FLOODING. A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN WAS SPREADING INTO WESTERN OKFUSKEE AND WESTERN CREEK COUNTIES AT 655 AM. RAINFALL RATES ASSOCIATED WITH THIS AREA OF THUNDERSTORMS WAS 1/2 TO 1 INCH PER HOUR. THIS BAND OF HEAVY RAIN WILL SPREAD EAST AND NORTHEAST INTO THE WARNED COUNTIES AND CAUSE WIDESPREAD STREET FLOODING AND FLOODING OF LOW LYING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING THE NEXT SEVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIRALS ARE ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS ON SHORT NOTICE. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:40 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 9, 3:40 AM CDT, 3 hours 15 minutes before
FPUS3 KTUL 090839
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT SUN MAY 9 1993
MORN PKG WL CONTAIN A FLASH FLOOD WATCH THRU TONITE FOR ALL ZNS.
NMC DAY 1 QPF AND EXCSV RAINFALL OTLK LUK GUD FOR ERN OK WITH LARGE
AREA OF 3+ RAINS LIKELY WITH SOME 5 INCH AMTS LIKELY OVR SRN ZNS.
THESE RAINS WL AGGRAVATE AN ALRDY DANGEROUS SITN ACRS FA WITH SERIOUS
FLASH FLOODING AND MAIN STEM FLOODING ALRDY OCCURRING ATTM. WL ISSUE
A STGLY WORDED FFA STATEMENT BY 6 AM. ALTHO PCPN WL LIKELY LINGER
THRU MON AFTN AND BEYOND...HVY RAIN THREAT SHUD DIMINISH TONITE AS
SFC FRONT MVS INTO FA AND LOW LVL INFLOW WKNS. UNTIL THEN...ENERGETIC
UPR LOW AND STG LO LVL WND FIELDS WL ALLOW BANDS OF TRW+ TO MV
ACRS FA ALG AND AHD OF WELL DEFINED H8/SFC FRONT.
TUL 70/53/66/50 9864 MLC 71/55/67/51 9864
BVO 70/52/66/48 9864 IDB 78/59/72/55 8775
...09...
.OK...FLASH FLOOD WATCH TODAY AND TONIGHT ZONES 26 THRU 34 AND 40.In the hours before
Special weather statement, May 9, 5:43 AM CDT, 1 hour 12 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 AM CDT SUN MAY 9 1993 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM THIS MORNING... ...A FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR ALL OF EASTERN OKLAHOMA... ...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE... MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES EXPIRED AT 530 AM... AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR. TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD. AS THE RAIN AND THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA. RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 5:44 AM CDT, 1 hour 11 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 AM CDT SUN MAY 9 1993 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM THIS MORNING... ...A FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR ALL OF EASTERN OKLAHOMA... ...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE... MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES EXPIRED AT 530 AM... AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR. TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD. AS THE RAIN AND THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA. RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 5:47 AM CDT, 1 hour 8 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TULSA OK 543 AM CDT SUN MAY 9 1993 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM THIS MORNING... ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR ALL OF EASTERN OKLAHOMA... ...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE... MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES EXPIRED AT 530 AM... AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR. TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD. AS THE RAIN AND THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA. RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE LATEST WEATHER CONDITIONS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:45 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| May 8, 8:23 PM CDT | Flash Flood Warning | TSA | Okmulgee, Wagoner | 5 hr |
| May 9, 12:32 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Ottawa | 4 hr |
| May 9, 2:03 AM CDT | Flash Flood Warning | TSA | McIntosh | 3 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 5 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers, Wagoner | 6 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Muskogee | 6 hr |
| May 9, 8:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 60 min |
| May 9, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| May 9, 9:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| May 9, 9:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 44 min |
| May 9, 11:54 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 3 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| May 9, 2:25 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.